Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 40, NWS Houston/Galveston, TX

March 22, 2012Brazoria County, Fort Bend County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Mar 22, 2012, 9:30 AM CDT for Brazoria County, Fort Bend County, Texas. It took effect at Mar 25, 2012, 9:24 AM CDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 9:30 AM CDT (14:30 UTC)
In effect from
Mar 25, 2012, 9:24 AM CDT
Expired
Mar 27, 2012, 7:00 AM CDT
In force
46 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Brazoria County, TX, Fort Bend County, TX

The radar

The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River near Rosharon (ROST2). The gauge peaked at 41.09 ft at Mar 26, 2012, 3:00 PM CDT.

actionminormoderate20304003/2203/2303/2403/2503/2603/2703/28
Action stage
40 ft
Minor stage
43 ft
Moderate stage
47 ft
Major stage
51.3 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08116650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS44 KHGX 221430
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
930 AM CDT THU MAR 22 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  BRAZOS RIVER NEAR ROSHARON AFFECTING BRAZORIA AND FORT BEND COUNTIES

FOR BRAZOS RIVER AT ROSHARON, MINOR FLOODING IS FORECASTED.  

THE COMBINATION OF RECENT RAINS...FAIRLY SATURATED GROUND...AND INCREASE FLOW
FROM UPSTREAM WILL PRODUCE A SIGNIFICANT RISE ON THE BRAZOS RIVER NEAR ROSHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC039-157-230230-
/O.NEW.KHGX.FL.W.0040.120325T0600Z-120327T0645Z/
/ROST2.1.ER.120325T0600Z.120326T0000Z.120326T1845Z.NO/
930 AM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BRAZOS RIVER NEAR ROSHARON.
* FROM LATE SATURDAY NIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 PM WEDNESDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 43.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE OUT OF BANKS SATURDAY AFTERNOON AND
  ABOVE FLOOD STAGE EARLY SUNDAY MORNING.
* AT 43.0 FEET...FLOODING BEGINS IN VICINITY OF GAGE AS FLOW ESCAPES THE MAIN 
  CHANNEL.

$$
1 follow-up statement
520 
WGUS84 KHGX 230057
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
757 PM CDT THU MAR 22 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE BRAZOS RIVER...MIDDLE YEGUA 
CREEK...NAVASOTA RIVER.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  BRAZOS RIVER NEAR ROSHARON AFFECTING BRAZORIA AND FORT BEND COUNTIES 
  NAVASOTA RIVER NEAR NORMANGEE AFFECTING BRAZOS...GRIMES AND MADISON COUNTIES 
  MIDDLE YEGUA CREEK NEAR DIME BOX AFFECTING BURLESON AND LEE COUNTIES 

TXC041-185-313-240057-
/O.EXT.KHGX.FL.W.0033.000000T0000Z-120326T2200Z/
/NGET2.2.ER.120322T1039Z.120323T0600Z.120326T1000Z.NO/
757 PM CDT THU MAR 22 2012

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE NAVASOTA RIVER NEAR NORMANGEE
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 PM THURSDAY THE STAGE WAS 19.3 FEET 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 20 FEET TONIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 20.0 FEET...MAJOR LOWLAND FLOODING BEGINS WITH MASSIVE INUNDATION OF THE 
  FLOOD PLAIN AS THE RIVER IS CLOSE TO 2 MILES WIDE. OSR BECOME INUNDATED ONE 
  HALF MILE ON THE RIGHT BANK AND 1.5 MILES ON THE LEFT BANK.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

NAVASOTA RIVER
  NORMANGEE            15    19.3   THU 07 PM     18.7   16.8   15.4   14.4

$$

TXC039-157-240057-
/O.EXT.KHGX.FL.W.0040.120325T1424Z-120327T1200Z/
/ROST2.1.ER.120325T1424Z.120326T1200Z.120327T0000Z.NO/
757 PM CDT THU MAR 22 2012

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE BRAZOS RIVER NEAR ROSHARON
* FROM SUNDAY MORNING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 PM THURSDAY THE STAGE WAS 22.4 FEET 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 43.0 FEET 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE 
  TO NEAR 44.2 FEET BY MONDAY MORNING.  THE RIVER WILL FALL BELOW FLOOD STAGE BY
  MONDAY EVENING.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

BRAZOS RIVER
  ROSHARON             43    22.4   THU 07 PM     31.5   40.6   43.7   43.0

$$

TXC051-287-240057-
/O.EXT.KHGX.FL.W.0035.000000T0000Z-120324T1000Z/
/DMYT2.1.ER.120320T1937Z.120322T0500Z.120323T2200Z.NO/
757 PM CDT THU MAR 22 2012

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES 
FOR
  THE MIDDLE YEGUA CREEK NEAR DIME BOX
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0730 PM THURSDAY THE STAGE WAS 10.9 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  AFTERNOON.
* AT 10.0 FEET...FM 141 BELOW THE CONFLUENCE WITH WEST YEGUA CREEK IS THREATENED
  AND BACKWATER FLOODING UP WEST YEGUA AND TURKEY CREEKS IN LEE COUNTY IS 
  LIKELY.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     FRI    SAT    SUN    MON

MIDDLE YEGUA CREEK
  DIME BOX             10    10.9   THU 07 PM      9.9    8.7    7.3    6.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:54 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 22, 3:54 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 AM CDT THU MAR 22 2012

.DISCUSSION...
KEEPING AN EYE ON THE PESKY UPPER LOW STILL MEANDERING AROUND THE
RED RIVER BUT IT DOES LOOK LIKE SE TX WILL REMAIN ON THE DRY SIDE
OF THINGS. STILL EXPECTING THIS SYSTEM TO FINALLY MOVE OFF TO THE
N/NE LATER TODAY. BUILDING UPPER RIDGE IN ITS WAKE WILL HELP KEEP
THINGS OVER THE REGION DRY/QUIET THE REST OF THE WEEK/THROUGH THE
WEEKEND. MILD TEMPS TO PREVAIL. OUR NEXT BEST CHANCES OF PCPN NOT
FCST UNTIL THE MIDDLE OF NEXT WEEK OR SO AS THE RIDGE BREAKS DOWN
AND SHORTWAVES APPROACH VIA THE INCREASINGLY SWLY FLOW ALOFT. ONE
ISSUE FOR THE SHORT TERM COULD BE THE POSSIBILITY OF FOG THE NEXT
COUPLE OF NIGHTS. LIGHT WINDS/MOSTLY CLEAR SKIES/WET GROUNDS WILL
HELP SET THE STAGE. 41

&&

.AVIATION...
VFR. POSSIBLY SOME LIGHT FOG THIS MORNING BUT BETTER CHANCES FOR
FRIDAY MORNING WITH A DAY OF MODIFIED RETURN FLOW.

45
&&

.MARINE...
LIGHT WIND REGIME WILL BE THE NORM THIS WEEK. WINDS 5 TO 10 KNOTS
WILL BE THE RULE. SATURDAY NIGHT/SUNDAY MAY HAVE A BRIEF PERIOD OF
VERY LIGHT OFFSHORE FLOW AS HIGH PRESSURE TRAVERSES THE AREA.

45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  53  81  56  81 /   0  10  10  10  10
HOUSTON (IAH)              80  57  81  60  81 /   0  10  10  10  10
GALVESTON (GLS)            76  64  77  64  78 /   0  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 22, 6:01 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 AM CDT THU MAR 22 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-231115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
601 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.